Discussiones Mathematicae Graph Theory 33(2) (2013) 467-470
doi: 10.7151/dmgt.1682

[BIBTex] [PDF] [PS]

The Path-distance-width of Hypercubes

Yota Otachi

School of Information Science
Japan Advanced Institute of Science and Technology
Asahidai 1-1, Nomi, Ishikawa 923-1292, Japan

Abstract

The path-distance-width of a connected graph G is the minimum integer w satisfying that there is a nonempty subset of S ⊆ V(G) such that the number of the vertices with distance i from S is at most w for any nonnegative integer i.

In this note, we determine the path-distance-width of hypercubes.

Keywords: path-distance-width, hypercube

2010 Mathematics Subject Classification: 05C12, 05C76.

References

[1]S.L. Bezrukov and U. Leck, A simple proof of the Karakhanyan-Riordan theorem on the even discrete torus, SIAM J. Discrete Math. 23 (2009) 1416--1421, doi: 10.1137/080715081.
[2]B. Bollobás and I. Leader, Compressions and isoperimetric inequalities, J. Combin. Theory (A) 56 (1991) 47--62, doi: 10.1016/0097-3165(91)90021-8.
[3]L.S. Chandran and T. Kavitha, The treewidth and pathwidth of hypercubes, Discrete Math. 306 (2006) 359--365, doi: 10.1016/j.disc.2005.12.011.
[4]L.H. Harper, Optimal numberings and isoperimetric problems on graphs, J. Combin. Theory 1 (1966) 385--393, doi: 10.1016/S0021-9800(66)80059-5.
[5]H. Kaplan and R. Shamir, Pathwidth, bandwidth, and completion problems to proper interval graphs with small cliques, SIAM J. Comput. 25 (1996) 540--561, doi: 10.1137/S0097539793258143.
[6]D.J. Kleitman, On a problem of Yuzvinsky on separating the n-cube, Discrete Math. 60 (1986) 207--213, doi: 10.1016/0012-365X(86)90013-0.
[7]H.S. Moghadam, Bandwidth of the product of n paths, Congr. Numer. 173 (2005) 3--15.
[8]Y. Otachi, T. Saitoh, K. Yamanaka, S. Kijima, Y. Okamoto, H. Ono, Y. Uno and K. Yamazaki, Approximability of the path-distance-width for AT-free graphs, Lecture Notes in Comput. Sci., WG 2011 6986 (2011) 271--282, doi: 10.1007/978-3-642-25870-1_25.
[9]O. Riordan, An ordering on the even discrete torus, SIAM J. Discrete Math. 11 (1998) 110--127, doi: 10.1137/S0895480194278234.
[10]K. Yamazaki, On approximation intractability of the path-distance-width problem, Discrete Appl. Math. 110 (2001) 317--325, doi: 10.1016/S0166-218X(00)00275-4.
[11]K. Yamazaki, H.L. Bodlaender, B. de Fluiter, and D.M. Thilikos, Isomorphism for graphs of bounded distance width, Algorithmica 24 (1999) 105--127, doi: 10.1007/PL00009273.

Received 26 September 2011
Revised 25 April 2012
Accepted 5 July 2012